Anemia causing flares?

I've been reading here for months since someone on Ravelry told me about this site.

I am in the US, so there is just not much info that Dr's here know because it is so rare in the US.

I havent posted before, because its just very difficult for me to talk about without my mood getting crapped on for the rest of the day.

I am swapping from Humira to Remicaide, and when I went to the infusion center for the workup prior to my first treatment, I found out my hemoglobin was 5.1.

My b12 was also really low.

Now, I am giving myself daily b12 shots, and I am getting iron transfusions by IV weekly.

The hematologist told me that anemia can cause flares or symptoms to worsen, but I can not find much info connecting the 2, so I was curious as to if anyone else had experienced this.

2 Replies

oldestnewest
  • Hi Kay,

    Welcome to the site and I am sure you will find somebody on here who can answer your question . My thoughts are that if we are down in anyway, anaemia, stress, fatigue it allows for a flare. This is why with any autoimmune disease we all need to listen to our own bodies and rest when we need to and let ourselves cope without all the stress. Easier said than done but I really believe it helps and is doable!!!

    We also try to cheer ourselves and each other on this long journey. So keep in touch and let us all know how you are getting on.

    Hugs and smiles

    Billi

  • Hi kay, if you enter anaemia in the search box at the top right hand side of this page, a thread will come up that was started by the lovely devonshire dumpling who is currently on a break.

    I think you may find it useful.

    I would also like to welcome you to the site, there are lovely, helpful people on here who are very welcoming and supportive.

    I'm a newbie but have been brilliantly helped by the site. Jill

You may also like...